Mothering Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
1,944 Posts
Discussion Starter · #1 ·
Ok- I am finally weaning from my celexa. I have stepped down from 40 mg a day to 20mg a day to 10mg every 4 days.

however, I get these incredible dizzy spells that only go away when I take a celexa. I've gotten down to the point that I only take 10 mg WHEN I NEED IT, my last one was Monday morning, I expect to take one tomorrow as the dizzy spells are getting me again.

HELP? How long does this take?
I lost my NP that I was working with, so I am weaning solo here.
 

·
Registered
Joined
·
3,913 Posts
I think you're stepping down too quickly. My ds used to take Celexa, and I remember readin that weaing should be done very gradually- 5-10 mgs at a time for up to a week, if I remember correctly. The dizziness is a symptom that you're stepping down too much too quickly.
 

·
Registered
Joined
·
1,994 Posts
i agree, you're going too quick. you might even need to go slower than 5mg a week. i've been weaning off my meds for 5 months. i'm also taking a nutritional supplement and the people who support it are great. they're helping me recognize the symptoms of adverse drug reaction and when i need to step down. it's a bit pricy, but it takes over for psychotropic drugs and helps rebuild your brain (sorry, can't think of the technical terms, baby crying).

you can find more info here: TrueHope or call them at 1-888-truehope, they might be able to give you a schedule for reducing your meds without going on the supplement, if you choose.

cheers,

Lori
 

·
Premium Member
Joined
·
5,233 Posts
Different people have different reactions when they wean. I switched from Lexapro to Zoloft a month before I weaned to see if I tolerated the Zoloft. Then when I went off the Zoloft I went from 50mg to 25mg for five days then stopped completely with no adverse effects whatsoever. However, I think I am in the minority.

It does sound like you need to slow the weaning down to perhaps 5mg a week and see how it goes. As you get way down there you may need to go in smaller doses depending on how you feel.

Good luck and keep us posted.
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top